Alert archive / Iowa / Wind Advisories in 2024
Wind Advisory 2, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Feb 27, 2024, 3:00 AM CST for 51 counties in Iowa. It took effect at Feb 27, 2024, 12:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2024, 3:00 AM CST (09:00 UTC)
- In effect from
- Feb 27, 2024, 12:00 PM CST
- Expired
- Feb 28, 2024, 3:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3984 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
507 WWUS73 KDMX 270900 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 300 AM CST Tue Feb 27 2024 IAZ004>007-015>017-023>026-033>037-044>047-057-058-070-271700- /O.NEW.KDMX.WI.Y.0002.240227T1800Z-240228T0900Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton- Hardin-Crawford-Carroll-Greene-Boone-Audubon-Guthrie-Cass- Including the cities of Kanawha, Jefferson, Casey, Mason City, Manson, Lake View, Webster City, Northwood, Eagle Grove, Rockwell City, Lake Mills, Garner, Fonda, Hampton, Exira, Carroll, Boone, Ackley, Laurens, Rolfe, Lake City, Pomeroy, Atlantic, Forest City, Denison, Guthrie Center, Schaller, Eldora, Estherville, Odebolt, Bayard, Britt, Clear Lake, Wall Lake, Fort Dodge, Manly, Clarion, Early, Audubon, Algona, Pocahontas, Humboldt, Sac City, Gilmore City, Panora, Iowa Falls, Belmond, and Emmetsburg 300 AM CST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM CST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of north central, northwest, and west central Iowa. * WHEN...From noon today to 3 AM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A period of snow is expected tonight and when combined with the strong wind gusts, could result in reduced visibilities for a short time in some locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ027-028-038-039-048>050-059>062-071>075-081>086-092>097-271700- /O.NEW.KDMX.WI.Y.0002.240228T0000Z-240228T0900Z/ Butler-Bremer-Grundy-Black Hawk-Story-Marshall-Tama-Dallas-Polk- Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Gladbrook, Earlham, Knoxville, Chariton, Clarksville, Toledo, New Market, Waterloo, Carlisle, Adel, Allerton, Bedford, Waukee, Grundy Center, Waverly, Des Moines, Osceola, Cedar Falls, Reinbeck, Conrad, Marshalltown, Ottumwa, Oskaloosa, Dysart, Corning, Bloomfield, Creston, Mount Ayr, Traer, Grinnell, Lenox, Wellsburg, Allison, Greenfield, Adair, Greene, Leon, Pella, Seymour, Tama, Norwalk, Newton, Corydon, Centerville, Winterset, Dike, Fontanelle, Humeston, Ames, Shell Rock, Albia, Perry, Lamoni, Dumont, Indianola, Parkersburg, Aplington, and Stuart 300 AM CST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST WEDNESDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central and southern Iowa. * WHEN...From 6 PM this evening to 3 AM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A period of snow is expected tonight and when combined with the strong wind gusts, could result in reduced visibilities for a short time in some locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KCM
4 follow-up statements
862 WWUS73 KDMX 271546 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 946 AM CST Tue Feb 27 2024 IAZ004>007-015>017-023>026-033>037-044>047-057-058-070-280000- /O.CON.KDMX.WI.Y.0002.240227T1800Z-240228T0900Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton- Hardin-Crawford-Carroll-Greene-Boone-Audubon-Guthrie-Cass- Including the cities of Lake City, Casey, Britt, Eldora, Exira, Schaller, Wall Lake, Gilmore City, Belmond, Lake Mills, Emmetsburg, Jefferson, Clear Lake, Sac City, Fort Dodge, Eagle Grove, Audubon, Lake View, Hampton, Guthrie Center, Rolfe, Kanawha, Clarion, Bayard, Northwood, Webster City, Atlantic, Boone, Panora, Mason City, Manson, Early, Pocahontas, Algona, Garner, Manly, Forest City, Carroll, Fonda, Laurens, Estherville, Rockwell City, Pomeroy, Denison, Humboldt, Ackley, Odebolt, and Iowa Falls 946 AM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, north central, northwest, southwest, and west central Iowa. * WHEN...Until 3 AM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ027-028-038-039-048>050-059>062-071>075-081>086-092>097-280000- /O.CON.KDMX.WI.Y.0002.240228T0000Z-240228T0900Z/ Butler-Bremer-Grundy-Black Hawk-Story-Marshall-Tama-Dallas-Polk- Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Reinbeck, Waverly, Chariton, Corning, Carlisle, Grinnell, Albia, Adel, Mount Ayr, Dumont, Perry, Earlham, New Market, Des Moines, Clarksville, Ames, Greenfield, Stuart, Grundy Center, Knoxville, Bloomfield, Marshalltown, Gladbrook, Oskaloosa, Pella, Dike, Corydon, Leon, Allerton, Newton, Lenox, Aplington, Adair, Norwalk, Greene, Waterloo, Wellsburg, Humeston, Cedar Falls, Centerville, Lamoni, Osceola, Fontanelle, Seymour, Creston, Shell Rock, Toledo, Dysart, Traer, Indianola, Waukee, Tama, Ottumwa, Allison, Bedford, Parkersburg, Conrad, and Winterset 946 AM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST WEDNESDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, north central, northeast, south central, southeast, and southwest Iowa. * WHEN...From 6 PM this evening to 3 AM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jimenez
926 WWUS73 KDMX 272050 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 250 PM CST Tue Feb 27 2024 IAZ004>007-015>017-023>026-033>037-044>047-057-058-070-280500- /O.CON.KDMX.WI.Y.0002.000000T0000Z-240228T0900Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton- Hardin-Crawford-Carroll-Greene-Boone-Audubon-Guthrie-Cass- Including the cities of Hampton, Pomeroy, Lake City, Garner, Humboldt, Clear Lake, Atlantic, Rockwell City, Lake Mills, Schaller, Algona, Belmond, Eldora, Laurens, Manson, Lake View, Boone, Odebolt, Audubon, Pocahontas, Northwood, Webster City, Panora, Sac City, Exira, Ackley, Estherville, Wall Lake, Denison, Britt, Fort Dodge, Guthrie Center, Eagle Grove, Kanawha, Emmetsburg, Fonda, Clarion, Mason City, Jefferson, Early, Casey, Bayard, Iowa Falls, Carroll, Manly, Gilmore City, Forest City, and Rolfe 250 PM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, north central, northwest, southwest, and west central Iowa. * WHEN...Until 3 AM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ027-028-038-039-048>050-059>062-071>075-081>086-092>097-280500- /O.CON.KDMX.WI.Y.0002.240228T0000Z-240228T0900Z/ Butler-Bremer-Grundy-Black Hawk-Story-Marshall-Tama-Dallas-Polk- Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Newton, Carlisle, Oskaloosa, Parkersburg, Ames, Bloomfield, Toledo, Waterloo, Waverly, Humeston, Allison, Wellsburg, Tama, Adel, Aplington, Traer, Adair, Lenox, Mount Ayr, Bedford, Leon, Greene, Chariton, Stuart, Ottumwa, Indianola, Des Moines, Fontanelle, Grundy Center, Shell Rock, Grinnell, Earlham, Perry, Greenfield, Marshalltown, Albia, Corning, Osceola, Corydon, Waukee, Seymour, Gladbrook, Winterset, Dumont, Dysart, Dike, Reinbeck, Pella, Clarksville, Lamoni, Allerton, New Market, Creston, Conrad, Norwalk, Centerville, Knoxville, and Cedar Falls 250 PM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST WEDNESDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, north central, northeast, south central, southeast, and southwest Iowa. * WHEN...From 6 PM this evening to 3 AM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Martin
562 WWUS73 KDMX 280308 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 908 PM CST Tue Feb 27 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-280900- /O.CON.KDMX.WI.Y.0002.000000T0000Z-240228T0900Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 908 PM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, north central, northwest, southwest, and west central Iowa. * WHEN...Until 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
526 WWUS73 KDMX 280846 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 246 AM CST Wed Feb 28 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-281000- /O.EXP.KDMX.WI.Y.0002.000000T0000Z-240228T0900Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Oskaloosa, New Market, Centerville, Chariton, Northwood, Winterset, Mount Ayr, Earlham, Waverly, Cedar Falls, Humboldt, Sac City, Seymour, Webster City, Allison, Waterloo, Clarksville, Kanawha, Atlantic, Rockwell City, Guthrie Center, Adel, Jefferson, Lake Mills, Pomeroy, Fonda, Albia, Marshalltown, Hampton, Grinnell, Wall Lake, Ottumwa, Humeston, Grundy Center, Leon, Ackley, Iowa Falls, Boone, Dumont, Corning, Dysart, Audubon, Lenox, Toledo, Gladbrook, Panora, Osceola, Manson, Carroll, Norwalk, Fontanelle, Conrad, Aplington, Bloomfield, Laurens, Estherville, Manly, Corydon, Denison, Exira, Clear Lake, Fort Dodge, Dike, Pella, Odebolt, Perry, Ames, Tama, Lamoni, Parkersburg, Eagle Grove, Bayard, Rolfe, Clarion, Des Moines, Gilmore City, Britt, Wellsburg, Creston, Bedford, Newton, Traer, Algona, Eldora, Adair, Mason City, Reinbeck, Greene, Waukee, Forest City, Allerton, Schaller, Early, Shell Rock, Greenfield, Emmetsburg, Lake City, Belmond, Carlisle, Knoxville, Indianola, Garner, Pocahontas, Lake View, Casey, and Stuart 246 AM CST Wed Feb 28 2024 ...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... Wind speeds have diminished somewhat early this morning and thus the advisory will be allowed to expire. However, wind gusts up to around 40 MPH will still be possible through daybreak. $$ Small
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:32 PM CST, 3 hours 28 minutes earlier. Its key messages:
- Record temperatures this afternoon with Red Flag Warning in place for warm, windy, and very dry conditions.
- Sharp cold front on Tuesday will bring falling temperatures along with strong winds and rain/snow overnight.
- Temperatures warm back to near record again by next weekend.
Area forecast discussion, Feb 26, 11:32 PM CST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1132 PM CST Mon Feb 26 2024
...Updated for the 06z Aviation Discussion...
.KEY MESSAGES...
- Record temperatures this afternoon with Red Flag Warning in
place for warm, windy, and very dry conditions.
- Sharp cold front on Tuesday will bring falling temperatures
along with strong winds and rain/snow overnight.
- Temperatures warm back to near record again by next weekend.
&&
.DISCUSSION...
Issued at 224 PM CST Mon Feb 26 2024
Very warm this afternoon with records already broken at sites across
the area. At noon daily records were already set in Des Moines,
Waterloo, Mason City, and Ottumwa. We will be close on all time
records warmth for February with peak heating yet to come after this
writing. Fire conditions have also been extreme today with a
number of fires noted in satellite and on radar. Relative
humidity has easily dropped under 25% this afternoon with
several sites dropping into the teens. At the same time south to
southwest winds have increased through the afternoon, gusting
25-35+ mph so far today. With a few hours of daylight left,
expect conditions to remain critical through the afternoon with
improvements after sunset as winds diminish and temperatures
cool.
Tuesday remains our transitional day. The forecast remains on track
with few changes to the large trough digging out from the Pacific
northwest and towards the central US. Temperatures across Iowa will
vary widely from only the upper 30s in northwest Iowa to the low 70s
for those in southeast Iowa ahead of the front. Winds will
increase with the front and quickly shift to out of the
northwest with the passage. This will reach northwest Iowa firs
into the afternoon, spreading south east into the afternoon and
evening hours. Winds become quite strong with the front due to
the enhanced pressure gradient across the state and good cold
advection and subsidence to pull down those stronger gusts from
aloft. Soundings show gusts around 38-42+ kts towards the top
of the mixed layer. This is very near wind advisory criteria and
while one has not been issued yet, we will continue to monitor
closely should one be needed.
Precipitation will lag slightly behind the main surface front with
rain transitioning to snow. There are a few interesting tidbits in
the soundings. First is the deep isothermal layer within
soundings for a few hours which could briefly enhance snow
rates. This is also well timed with a period of pretty strong
gusts. This could make for a short period on Tuesday evening
with reducing visibility in northern Iowa. The good news is this
is pretty short lived, but travel could be difficult for a
short time. Accumulations should remain light with probability
of 1" dropping to under 30%. A dusting is more likely, and that
primarily on grassy surfaces with lingering warm ground
temperatures. A few soundings continue to show a short period
with ice loss aloft which may result in a period of wintry mix,
however this has come down quite a bit versus soundings from
yesterday. Precipitation will taper off early Wednesday but
temperatures will remain quite cold behind the front. Wednesday
morning lows look to drop into the teens and single digits
across the area. Combined with brisk northwest winds, look for
wind chills below zero area wide.
The cold (or what would actually be "normal" for this time of
year) will be short lived with 50s by Thursday and 60s into
Friday. 70s to near 80 are quickly back in the forecast again
by next weekend. Early indications amongst models are for
another robust system late Sunday to early next week bringing
back precipitation chances. Lots still to come on that with high
uncertainty so stay tuned.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1132 PM CST Mon Feb 26 2024
Similar concerns to previous package; mainly aft 12z. Winds
increase dramatically behind strong fropa with sustained over
30kt at times and possible gusts 35 to 40kts. Along with that
banding snow very possible/HCR snow showers with cold air
advection briefly as well. VSBY and light snow potential for
north sites MCW/FOD aft 23z. MVFR cigs begin to edge into area
aft 23z MCW/FOD and aft 02z for ALO/DSM. Will let next package
refine timing of higher gusts and vsby. /rev
&&
.CLIMATE...
Issued at 347 AM CST Mon Feb 26 2024
Forecast and Record Max Temps for Select Central Iowa Cities
=============================================
| Monday MaxT (2/26) | Period
| Forecast Record/ | of
City | Year | Record
=============================================
Des Moines 77 70/1896 1878-
Lamoni 76 67/1988 1897-*
Mason City 69 57/1976 1903-
Ottumwa 75 64/1932 1923-
Waterloo 74 64/1896 1895-
=============================================
Forecast and Record Max Temps for Select Central Iowa Cities
=============================================
| Tuesday MaxT (2/27) | Period
| Forecast Record/ | of
City | Year | Record
=============================================
Des Moines 64 71/2016 1878-
Lamoni 69 72/1976 1897-*
Mason City 51 58/2016 1903-
Ottumwa 71 72/1976 1923-
Waterloo 64 64/2016 1895-
=============================================
All-Time Record High February Temperatures for Select Central Iowa Cities
=============================================
| February | Period
| All-Time High | of
City | Record/Year | Record
=============================================
Des Moines 78/1930 1878-
Lamoni 79/1930 1897-*
Mason City 66/1981 1903-
Ottumwa 79/2017 1923-
Waterloo 71/1921 1895-
=============================================
*Incomplete dataset
&&
.DMX WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION...Hagenhoff
AVIATION...REV
CLIMATE...KCMHazardous weather outlook, Feb 26, 7:01 PM CST, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 701 PM CST Mon Feb 26 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-280115- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 701 PM CST Mon Feb 26 2024 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong winds out of the northwest along with plummeting temperatures are forecast by Tuesday afternoon continuing through Tuesday night. A period of light snow is forecast Tuesday afternoon into Tuesday night as well and when combined with the strong winds, may result in reduced visibilities at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.